Can I take mucinex with an antihistamine?

Yes, you can to take Claritin and Mucinex DM together. There are no known interactions between them. However, it does not mean that no interactions exist. If you experience any bothersome symptoms please see your doctor.

.

Thereof, does mucinex contain an antihistamine?

Mucinex is the brand name of an expectorant drug called guaifenesin. It helps reduce chest congestions caused by colds, infections, or allergies. It comes alone and in combination with antihistamines, cough suppressants, and decongestants (Mucinex D or Mucinex DM).

can you take a decongestant with an antihistamine? If your nose and sinuses are stuffed up, a decongestant may help. You can use it alone or combine it with an antihistamine. Remember, though, it can increase your heart rate and may cause anxiety or make it hard to fall asleep. If you have a runny nose or sneezing, try an antihistamine.

Also to know is, can Benadryl be taken with mucinex?

No interactions were found between Benadryl and Mucinex. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can mucinex be taken with Claritin?

No interactions were found between Claritin-D and Mucinex. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Related Question Answers

Does mucinex make an allergy medicine?

Mucinex (guaifenesin) is a common example. Nasal steroids can be used to treat not only the nasal congestion associated with seasonal allergies, but one in particular, Flonase Allergy Relief, is also approved to ease runny and itchy nose, sneezing, and watery and itchy eyes.

What symptoms does mucinex treat?

Mucinex DM
  • Uses. This combination medication is used to relieve coughs caused by the common cold, bronchitis, and other breathing illnesses.
  • Side Effects. Dizziness, drowsiness, nausea, and vomiting may occur.
  • Precautions.
  • Interactions.

What is the main ingredient in mucinex?

Active ingredients Mucinex and Mucinex DM both contain the drug guaifenesin. This is an expectorant. It helps loosen mucus from your lungs so that your coughs are more productive.

Does mucinex really work?

In addition to not helping your cough, it doesn't make your mucus thinner or help you make less of it. A study gave 295 adolescents and adults with a cold or cough 600 mg extended release Mucinex tablets twice a day for 8 days. It found that Mucinex was no more effective than placebo at getting rid of mucus buildup.

Is Guaifenesin a antihistamine?

GENERIC NAME: GUAIFENESIN/DECONGESTANT/ANTIHISTAMINE - ORAL. USES: This combination medication is used to temporarily treat sneezing, runny/stuffy nose, and cough caused by allergies, hay fever, the common cold, or other breathing illnesses. Guaifenesin is an expectorant.

How long does mucinex take to work?

The first layer is absorbed quickly by your body for fast-acting relief. The other layer dissolves slowly to continue relieving your chest congestion for 12 hours. Mucinex Maximum Strength contains 1200 mg of Guaifenesin bi-layer tablets and helps relieve chest congestion alone with thinning and loosening mucus.

How many days should you take mucinex?

If your doctor prescribed this medication, do not share this medication with others. Keep all regular medical and laboratory appointments. This medication is for temporary use only. Do not take this medication for more than 7 days unless your doctor tells you to do so.

Does mucinex keep you awake?

Mucinex and NyQuil are both products that relieve symptoms of the common cold or flu. However, taking Mucinex at night with NyQuil might actually keep you from falling asleep. Mucinex will loosen your mucus, which can cause you to wake up to cough.

Does mucinex interact with any medications?

Mucinex D Interactions Before taking Mucinex D, tell your doctor or pharmacist about all prescription, non-prescription, illegal, recreational, herbal, nutritional, or dietary drugs you're taking, especially: An MAOI drug (listed in the Warning section) Other cough or cold medicines. Drugs to treat high blood pressure.

Does Benadryl dry up congestion?

OTC antihistamines such as diphenhydramine (Benadryl®), or clemastine (Tavist®) may be used for relieving allergic symptoms of itching, sneezing, and nasal congestion. They relieve the drainage associated with the allergic inflammation but not obstruction or congestion.

Can I take mucinex with an antibiotic?

Conclusions: When used in combination with antibiotic therapy in patients with ARI, Mucinex® D shortened the time to relief and improved respiratory symptoms better than placebo, with the most marked effects seen for nasal congestion and sinus headache.

Can I take Benadryl with Sudafed and Mucinex?

No interactions were found between Benadryl and guaifenesin / pseudoephedrine. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

What is a good antihistamine and decongestant?

What Are Some Common Decongestants and Antihistamines for Colds?
Type of Decongestant or Antihistamine Cold Medicine Brand Name(s) Symptoms Treated
Antihistamine/ decongestant (tablets, caplets, or liquid) Actifed Chlor-Trimeton D Dimetapp Drixoral Tavist D Itchy, runny nose and eyes; sneezing; congestion

Can you take allergy medicine and decongestant at the same time?

Studies have shown that the combination of an antihistamine drug and a decongestant is better at relieving the symptoms of allergic rhinitis due to seasonal inhalant allergies. These drugs only offer symptomatic relief and should be used with some caution.

Can I take antihistamine and pseudoephedrine together?

Diphenhydramine and pseudoephedrine are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine or decongestant. Diphenhydramine and pseudoephedrine may impair your thinking or reactions.

Can you take cold medicine with allergy medicine?

Here's how to take cough, cold, and allergy medicines safely: Don't choose a medicine that also has a decongestant and a pain reliever. Read and compare labels. For example, if one medicine has "acetaminophen" on the ingredient list, do not take another medicine with acetaminophen in it.

What is the most effective sinus decongestant?

OTC decongestant Over-the-counter decongestants such as Sudafed are "good stuff," according to Dr. Lane. The medications work by shrinking blood vessels that cause the nose to be stuffy.

Can Sudafed make congestion worse?

Examples of commonly used decongestants include phenylephrine and pseudoephedrine. In addition, using nonprescription decongestant nasal sprays (Afrin, Dristan, others) for more than three or four days can cause even worse nasal congestion once the decongestant wears off (rebound rhinitis).

You Might Also Like